A 39-year-old member asked:
Disclaimer

is it normal to bleed after starting birth control?

1 doctor answer
Dr. Michael Hulse
26 years experience Gynecology
Yes.: It is not uncommon to have spotting, bleeding or other minor problems during the first several months of beginning a new birth control. If these symptoms persist consult with your doctor.
Answered on May 29, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 34-year-old female asked:
Dr. Lori Semel
34 years experience Pediatrics
Yes: Birth control pills stop ovulation. So it is possible to have one light day of spotting or even no period at all.
1
1 thank
A 25-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Depo provera bleeds: Depo provera is well known for producing initially irregular bleeding and spotting. Sometimes this resolves after the 2nd 3 month injection.
1
1 thank
A 19-year-old member asked:
Dr. Deborah Ungerleider
35 years experience Pediatrics
No: You should not have bleeding for that long. I would definitely recommend that you consult with your own doctor who is prescribing your birth control. ... Read More
A 25-year-old female asked:
Dr. Christopher Duggar
26 years experience Obstetrics and Gynecology
Probably: A slightly abnormal menses occasionally is probably normal... If it persists in coming months, reccomend follow up with md so he can discuss further w ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month